Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 276, NWS Shreveport, LA

June 4, 2000Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 4, 2000, 9:16 PM CDT for Nacogdoches County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 4, 2000, 9:16 PM CDT (02:16 UTC)
Expired
Jun 4, 2000, 10:00 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Nacogdoches County, TX

What was reported inside it

TimeReportWhereRemark
Jun 4, 9:25 PM CDTThunderstorm Wind 55 ENacogdoches, TXTrees down over FM1638.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 050218
SVRSHV
TXC347-050300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 PM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS

* UNTIL 1000 PM CDT

* AT 916 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF
  NACOGDOCHES...MOVING EAST AT 15 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR 1 INCH IN DIAMETER 
AND STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE...SEEK 
SHELTER IN A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS
UNTIL 1000 PM CDT.

LAT...LON 3176 9471 3150 9475 3138 9433 3177 9444

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:00 PM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Jun 4, 2:00 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT SUN JUN 4 2000

HEAVY RAINFALL A GOOD BET ACROSS SOME LOCATIONS AGAIN TONIGHT AS PESKY UPPER
LEVEL DISTURBANCE MOVES VERY SLOWLY EASTWARD.

HEAVIEST...CONCENTRATED RAINFALL FELL OVERNIGHT AND THIS MORNING ACROSS THE
UPPER SABINE AND SULPHUR RIVER BASINS WITH THE BIG TOTAL OF 4.05 INCHES AT
MT VERNON TX. BOTH THE 12Z ETA AND LATEST RUC DATA SUGGESTS A SHIFT IN THE
AXIS OF HEAVY RAINFALL LATE TONIGHT/MONDAY FROM NE TX...SE OK INTO S AR...
N LA. UNTIL WE GET THERE...FLASH FLOOD WATCH WILL CONTINUE ACROSS ALL AREAS
DUE IN PART TO PWS AOA 2 INCHES ACROSS MY ENTIRE REGION...5H LOW OVER REGION
PROVIDING ABUNDANT LIFT...STRONG UPPER LEVEL DIVERGENCE IN RESPONSE TO
ENTRANCE REGION OF UPPER JET STREAK AND WEAK SFC BOUNDARY ACROSS NE TX...
S AR. WATCH MAY NEED TO BE EXTENDED INTO MONDAY ACROSS THE EASTERN THIRD
DEPENDENT UPON HOW MUCH RAINFALL THE OUACHITA BASIN AREAS GET TONIGHT BUT
FOR NOW WILL ALLOW WATCH TO EXPIRE AFTER TONIGHT.

RAIN SHOULD END ACROSS THE NORTHWEST THIRD DURING THE MORNING HOURS MONDAY
SO WILL LEAVE LOW POP IN ACROSS THIS AREA AND WORD IT MAINLY MORNING WITH
MUCH HIGHER POPS FURTHER EAST. COLD FRONT CURRENTLY WORKING ITS WAY SOUTH
ACROSS CENTRAL KS...MO WILL CONTINUE ITS SOUTHWARD TREK MAKING IT TO THE
RED RIVER OF N TX...SE OK BY 12Z MON...HENCE ENDING THE RAIN ACROSS THIS
AREA. THIS FRONT SHOULD GET GOOD PUSH THROUGH THE FOUR STATE REGION WITH
NORTHERLY FLOW ALOFT SETTING UP ACROSS REGION AS 5H RIDGE STRENGTHENS
ACROSS THE SOUTHERN GREAT BASIN.

TEMPS OVER THE NEXT 24 HOURS WILL BE TRICKY WITH THE RAIN FORECAST AND
FRONTAL INFLUENCES. WILL STICK CLOSE TO ETA SFC TEMPS THROUGH THIS PERIOD.
INCREASING 8H TEMPS ACROSS THE WEST ON TUE SUGGEST WARMER TEMPS BY TUE.
PRELIMS TO FOLLOW...13

SHV 69/82/65/84 8510  MLU 69/81/65/83 8720  TXK 69/81/62/83 7400
TYR 69/83/64/85 7410  LFK 70/83/65/85 8510

.SHV...FLASH FLOOD WATCH THROUGH TONIGHT FOR NE TX...N LA...EXTREME SE OK
AND SW AR.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.